MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN918695
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Associated mdr#s: 3006425876-2023-00517.
 
Event or Problem Description
It was reported that "after inserting the cvc under ultrasound guide lot 71f22j0989, we confirmed that when flushing the distal line there is 2 exits points (the distal and proximal one) and after the insertion on the jugular vein that when we aspirating on the proximal line, we observed a constant bubbling (bubbles with each aspiration).It was decided to change the device for same reference lot 71f22h1928 but the same issue was observed.It was then decided to abandon the 2 way cvc and to insert a single cvc without any difficulty.Post insertion x-ray confirmed successful insertion." there was no patient harm or injury.The patient's condition is reported as "very good health".
 
Additional Manufacturer Narrative
(b)(4).Associated mdr#s: 3006425876-2023-00439 and 3006425876-2023-00517.The customer returned one 2-l catheter for evaluation.Visual inspection of the catheter revealed no obvious defects or anomalies.Per the catheter graphic, there are two exit points for the distal extension line, both of which are present on the catheter body.The catheter body total length measured 167mm, which is within the specifications of 157-177mm per product drawing.The second distal lumen exit hole was located 25mm from the distal tip, which is within the specifications of 21-29mm per product drawing.Functional inspection was performed per the product ifu which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter lumens were flushed using a lab inventory 10cc syringe.Both lumens flushed normally.Water exited both distal lumen exit points when the distal lumen was flushed, and water exited the proximal skive hole when the proximal lumen was flushed.No inter-lumen crossover was observed during functional testing.No leaks or blockages were observed anywhere on the catheter body.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with the kit warns the user, "using catheters not indicated for pressure injection for such applications can result in inter-lumen crossover or rupture with potential for injury." the customer report of inter-lumen crossover during use could not be confirmed through complaint investigation of the returned sample.The catheter contained both required distal lumen exit holes.Flushing of the proximal lumen resulted in fluid exiting only the proximal skive.The returned catheter met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on these circumstances, no problem was found with the returned sample.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported that "after inserting the cvc under ultrasound guide lot 71f22j0989, we confirmed that when flushing the distal line there is 2 exits points (the distal and proximal one) and after the insertion on the jugular vein that when we aspirating on the proximal line, we observed a constant bubbling (bubbles with each aspiration).It was decided to change the device for same reference lot 71f22h1928 but the same issue was observed.It was then decided to abandon the 2 way cvc and to insert a single cvc without any difficulty.Post insertion x-ray confirmed successful insertion." there was no patient harm or injury.The patient's condition is reported as "very good health.".

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16885495
Report Number3006425876-2023-00439
Device Sequence Number20374233
Product Code DQY
UDI-Device Identifier10801902182675
UDI-Public10801902182675
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberIPN918695
Device Catalogue NumberCV-12712
Device Lot Number71F22J0989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown